MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER
Catalog Number 0165L20
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient experienced foley dislodgement when they got home from the facility.Balloon failure on two of the foleys (pcn#0165l16 and pcn#0165l20).
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.It is unknown whether the device had met relevant specifications.It was unknown whether the product had caused the reported failure.The potential root cause for this failure could be due to thin sac causing by short latex dwell time, latex dip speeds out too slow and also might be contributed by user related (example: mishandling product or exposed to petroleum or sharp object).The dhr review could not be performed without a lot number.The instructions for use were found adequate and state the following: insert foley catheters only for appropriate indications and leave in place only as long as needed.Proper techniques for urinary catheter insertion: - perform hand hygiene immediately before and after insertion.- insert urinary catheters using aseptic technique and sterile equipment.- use the smallest foley catheter possible, consistent with good drainage.- document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in the patient record.Proper techniques for urinary catheter maintenance: - secure the foley catheter.Use the statlock foley stabilization device if provided.- maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions.- maintain unobstructed urine flow and keep the catheter and collection tube free from kinking.- keep the collection bag below the level of the bladder or hips at all times.- empty the collection bag regularly using a separate, clean collection container for each patient.Generally, drainage is accomplished by inserting the catheter through the urethra and into the bladder.However, drainage is sometimes accomplished by suprapubic or other placement of the catheter, such as nephrostomy tract.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that patient experienced foley dislodgement when they got home from the facility.Balloon failure on two of the foleys.Per follow up response received via email on 09may2025, customer unfortunately was given the initial information about a week after the second foley failed so they did not have any specific lot or serial numbers.Customer also did not have any photographs or samples of the failed item.During a prostatectomy procedure when the 2-way 20fr 5cc foley was placed in the bladder, the balloon broke off into the bladder.The doctor needed to do a cystoscopy to fish out the portion of the balloon that was left in the bladder.They were able to remove the material with no further harm to the patient (pcn# (b)(4)).The second instance was placing a suprapubic catheter on a wheelchair bound patient.The procedure was performed and the foley was inflated.At the nursing facility where the patient lives the foley fell out of the suprapubic incision and the patient needed to be brought back to the operating room and have the procedure repeated (pcn# (b)(4)).
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.It is unknown whether the device had met relevant specifications.It was unknown whether the product had caused the reported failure.The potential root cause for this failure could be due to thin sac causing by short latex dwell time, latex dip speeds out too slow and also might be contributed by user related (example: mishandling product or exposed to petroleum or sharp object).The dhr review could not be performed without a lot number.The instructions for use were found adequate and state the following: "proper techniques for urinary catheter insertion: perform hand hygiene immediately before and after insertion.Insert urinary catheters using aseptic technique and sterile equipment.Use the smallest foley catheter possible, consistent with good drainage.Document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in the patient record.Proper techniques for urinary catheter maintenance: secure the foley catheter.Use the statlock® foley stabilization device if provided.Maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions.Maintain unobstructed urine flow and keep the catheter and collection tube free from kinking.Keep the collection bag below the level of the bladder or hips at all times.Empty the collection bag regularly using a separate, clean collection container for each patient.Generally, drainage is accomplished by inserting the catheter through the urethra and into the bladder.However, drainage is sometimes accomplished by suprapubic or other placement of the catheter, such as nephrostomy tract." udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21968335
Report Number1018233-2025-03264
Device Sequence Number8177570
Product Code EZC
UDI-Device Identifier00801741017506
UDI-Public(01)00801741017506
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0165L20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown